Alert archive / California / Wind Advisories in 2006
Wind Advisory 52, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 9, 2006, 8:49 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 8:49 PM PST (04:49 UTC)
- Expired
- Nov 10, 2006, 3:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 100449 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 849 PM PST THU NOV 9 2006 ...A WIND ADVISORY ISSUED FOR THE SANTA BARBARA COUNTY MOUNTAINS... .A SHARP PRESSURE GRADIENT HAS DEVELOPED ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY THIS EVENING. THESE STRONG SURFACE GRADIENTS WILL CAUSE GUSTY WINDS TO CONTINUE THROUGH THE CANYONS AND PASSES OF THE SANTA BARBARA MOUNTAINS THROUGH 300 AM FRIDAY. CAZ052-101100- /O.NEW.KLOX.WI.Y.0052.061110T0449Z-061110T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 849 PM PST THU NOV 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. AREAS OF NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH PASSES AND CANYONS OVERNIGHT. WINDS WILL BEGIN TO DIMINISH LATE TONIGHT. A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. $$ KAPLAN/GOMBERG
1 follow-up statement
000 WWUS76 KLOX 101052 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 252 AM PST FRI NOV 10 2006 CAZ052-101200- /O.EXP.KLOX.WI.Y.0052.000000T0000Z-061110T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 252 AM PST FRI NOV 10 2006 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. WINDS HAVE SUBSIDED AS EXPECTED. LOCAL WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH MID MORNING. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 9, 3:56 PM PST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 9, 3:56 PM PST, 4 hours 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 356 PM PST THU NOV 9 2006 ...UPDATED FOR AVIATION SECTION... .SHORT TERM (TONIGHT THROUGH SUN)... FOR TONIGHT AND FRIDAY...OVERNIGHT TEMPERATURES WILL DROP QUITE A BIT UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. ON FRIDAY...HIGH TEMPERATURES WILL BE RELATIVELY UNCHANGED...SOME LOCATIONS MAY BE A BIT COOLER THAN TODAY WHEREAS OTHER LOCATIONS MAY WARM A COUPLE OF DEGREES UNDER MOSTLY SUNNY SKIES AND WEAK RIDGING IN THE NORTHWEST FLOW ALOFT. FOR FRIDAY NIGHT AND SATURDAY...SOME DISAGREEMENT IN THE DIFFERENT MODELS ON HOW TO HANDLE THE NEXT SHORT WAVE EXPECTED TO CROSS THE WEST COAST. THE GFS BUCKLES THE HEIGHT FIELD MORE GIVING THE SHORT WAVE A BIT MORE AMPLITUDE AND PRECIPITATION POTENTIAL WHEREAS THE WRF KEEPS THINGS BASICALLY DRY. CURRENTLY...THE FORECAST SHOWS PRECIPITATION DOWN TO POINT CONCEPTION FOR SATURDAY. MAY DECIDE TO PUSH THE POPS SLIGHTLY FURTHER TO THE SOUTH AND INCREASE THE POPS UP NORTH TO CHANCE CATEGORY...OTHERWISE NO MAJOR CHANGES. THIS IS THE FIRST RUN OF THE GFS THAT SHOWS THE POSSIBILITY OF POPS ACROSS THE CWA...SO IT MAY BE BEST TO AVOID BIG CHANGES. IN ANY CASE...THE QPF AMOUNTS ARE EXPECTED TO REMAIN LIGHT WITH THE SATURDAY SYSTEM. MOSTLY CLOUDY IS PROBABLY A GOOD BET FOR THE CLOUD COVER. FOR SATURDAY NIGHT AND SUNDAY...DECIDED TO INCLUDE SLIGHT CHANCE POPS ACROSS THE SOUTHERN TWO-THIRDS OF THE CWA AT LEAST FOR THE EVENING HOURS. THEN THINGS SHOULD CLEAR OUT QUICKLY SATURDAY NIGHT. THE LOW LEVEL FLOW RAPIDLY GOES OFFSHORE ON SUNDAY AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN IN THE WAKE OF SATURDAYS TROUGH. THE ABUNDANT SUNSHINE AND COMPRESSIONAL WARMING SHOULD ALLOW FOR VERY MODEST GAINS IN HIGH TEMPERATURES ON SUNDAY. .LONG TERM (SUN NIGHT THROUGH THU)... SLIGHTLY COOLER TEMPERATURES ARE EXPECTED MON AND TUE AS THE LOW LEVEL OFFSHORE SUBSIDES HOWEVER HEIGHTS DO RISE AS A RIDGE STARTS TO BUILD INTO SOUTHERN CALIFORNIA AND DEFLECTS ADDITIONAL TROUGH ENERGY TO OUR NORTH. SOME SLIGHT WARMING MAY BE EXPECTED WEDNESDAY AND THURSDAY AS THE RIDGE CONTINUES ACROSS THE REGION. && .AVIATION...VERY LITTLE STRATUS COVERAGE REMAINS OVER THE AREA AS OFFSHORE FLOW WILL KEEP TERMINALS PERDOMINANTLY VFR. THE EXCEPTION WILL BE LOS ANGELES COUNTY COASTAL SITES AS MARINE LAYER MAY STILL RETURN TONIGHT. SOME STRATUS IS VISIBLE CURRENTLY NEAR PALOS VERDES...BUT ONLY A 30 PERCENT CHANCE EXISTS OF LOWER CIGS DEVELOPING AT KLAX. HAZE IS STILL EXPECTED TO DEVELOP. OFFSHORE WINDS NOT EXPECTED TO IMPACT KLAX OPERATIONS. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...SWEET AVIATION...HALL
Hazardous weather outlook, Nov 9, 3:40 PM PST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 340 PM PST THU NOV 9 2006 CAZ034>041-044>047-051>054-059-087-088-101400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 340 PM PST THU NOV 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG NORTHWEST WINDS WILL PREVAIL ACROSS THE OUTER WATERS THROUGH EVENING WHERE A GALE WARNING REMAINS IN EFFECT. GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAIN PASSES THROUGH FRIDAY MORNING. THIS WILL CONTINUE TO BRING AREAS OF VERY LOW HUMIDITY TO THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES THROUGH TONIGHT...RESULTING IN THE CONTINUATION OF THE RED FLAG WARNING. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY VERY LOW HUMIDITY WILL CONTINUE THROUGH FRIDAY IN THE MOUNTAINS PROMPTING THE CONTINUATION OF THE RED FLAG WARNING. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.